Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 250, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 30, 2007, 6:42 PM EDT for Marion County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2007, 6:42 PM EDT (22:42 UTC)
- Expired
- Jun 30, 2007, 7:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Marion County, GA
The radar
The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 2:46 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 302242
SVRFFC
GAC197-302330-
/O.NEW.KFFC.SV.W.0250.070630T2242Z-070630T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT SAT JUN 30 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MARION COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 730 PM EDT
* AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF DRANEVILLE...MOVING NORTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3224 8443 3221 8459 3214 8452 3214 8444
3217 8443
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 5:35 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 30, 5:35 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EDT SAT JUN 30 2007 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... CURRENT RADAR LOOP SHOWS SHOWERS AND THUNDERSTORMS BEGINNING TO POP UP ACROSS CENTRAL AND SOUTHERN GA. LOOKING FOR SOME ISOLATED TO SCATTERED SEVERE STORMS AS THE AFTERNOON AND EVENING CONTINUES. CURRENTLY THE SEMI-STATIONARY PATTERN REMAINS IN PLACE ACROSS THE U.S. A WEAK UPPER RIDGE OVER THE SOUTHEASTERN U.S. IS EXPECTED TO CONTINUE TO WEAKEN AND SHIFT SW INTO THE CENTRAL GULF OVER THE NEXT FEW DAYS. WITH THIS RIDGE WEAKENING IT WILL ALLOW A FEW SHORT WAVES IN WESTERLY FLOW TO AFFECT THE AREA. THERE IS ALSO A WEAK FRONT ACROSS TN/AR/OK THAT IS ACTING AS A GOOD FOCUSING MECHANISM FOR AFTERNOON CONVECTION. TROPICAL MOISTURE COMING IN FROM THE GULF AND THE PACIFIC INTO THE SOUTHERN PLAINS IS ALSO HELPING TO KEEP THIS WEAK FRONTAL STRUCTURE ALIVE. GA HAS BEEN IN THIS VERY SLOW MOVING PATTERN FOR SEVERAL DAYS NOW BUT THE MODELS ARE INDICATING A CHANGE IS COMING. MODELS SHOW A RATHER LARGE UPPER TROUGH DEVELOPING OVER THE THE UPPER EAST COAST THEN BUILDING SOUTHWARD DOWN THE EASTERN SEABOARD THROUGH MON. THERE IS ALSO A SURFACE RIDGE THAT BEGINS BUILDING SOUTHEAST OUT OF THE GREAT LAKES REGION SUN/MON. THIS WILL PUSH THE FRONT SLOWLY SOUTH INTO GA AND EVENTUALLY INTO N FL THROUGH THE BEGINNING OF NEXT. AS THE FRONT PUSHES SOUTH...SO WILL THE FEED OF TROPICAL MOISTURE. MY ONLY CONCERN IS THE MOS GUIDANCE HAS NOT BEEN DOING A VERY GOOD JOB WITH PICKING UP ON THE AFTERNOON CONVECTION ACROSS THE AREA. ALSO THE MODELS ARE NOTORIOUS FOR TRYING TO PUSH A FRONTAL SYSTEM THROUGH THE STATE TO FAST ESPECIALLY THIS TIME OF YEAR. WITH TODAY BEING A MODERATELY UNSTABLE DAY (CAPES 2000-3000...LIFTED INDICES -3 TO -6...PW 1.7 AND PE 1.3) AND IT EXPECTED TO CONTINUE THROUGH MON WILL CONTINUE WITH EARLIER THINKING OF HIGH CHANCE POPS DURING THE DAY AND ISOLATED POPS AT NIGHT. ALL IN ALL LOOKING FOR ANOTHER DAY OR 2 OF HEAVY RAIN SHOWERS WITH FREQUENT LIGHTNING. TEMPS SHOULD BE NEAR OF SLIGHTLY ABOVE SEASONAL NORMS THROUGH THE SHORT TERM. .LONG TERM /TUESDAY THROUGH SATURDAY/... THE BIGGEST FEATURE IN THE EXTENDED PERIOD WILL BE THE THE EASTERN U.S. TROUGH THAT IS EXPECTED TO DOMINATE THE WEATHER PATTERN. THE ONLY PROBLEM AS STATED EARLIER IS NOT SURE IF THE MODELS HAVE A GOOD HANDLE ON THE SITUATION AND TRYING TO MOVE THINGS TOO FAR SOUTH TOO FAST. WITH THIS IN MIND WILL CONTINUE WITH A DIURNAL TREND TO THE POPS THROUGH DAY 7. IF THIS FRONTAL SYSTEM DOES MOVE SOUTH INTO N FL BY TUE N GA WILL DRY OUT A BIT. THIS WILL HAVE TO BE A WATCH AND SEE SITUATION TO TRY TO GET A BETTER HANDEL ON THINGS. && .AVIATION...LITTLE PATTERN CHANGE FOR THE FORECAST AREA. WIDELY SCATTERED THUNDERSTORMS...A FEW SEVERE...SHOULD BE DIMINISHING AFTER 00Z. WEAK SURFACE TROUGH ACROSS CENTRAL GA PERSISTING...WITH WINDS LIGHT NORTHWEST ACROSS NORTH GA AND LIGHT SOUTHEAST ELSEWHERE. HOWEVER...OUTFLOW BOUNDARIES FROM THUNDERSTORMS CAUSING VARIABLE DIRECTIONS. LIGHT WINDS OVERNIGHT SHOULD BECOME NORTHEAST SUNDAY AFTERNOON AS SURFACE HIGH BUILDS DOWN THE EASTERN SEABOARD. MID/HIGH CLOUDS OVERNIGHT WITH CUMULUS DEVELOPING AFTER 15Z SUNDAY. VISIBILITY UNRESTRICTED EXCEPT IN THUNDERSTORMS AND LOCALLY 3 TO 5SM IN FOG/HAZE AFTER 06Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 94 70 86 66 / 30 30 20 30 30 ATLANTA 73 90 71 87 68 / 30 30 20 30 20 BLAIRSVILLE 64 86 63 80 60 / 30 40 20 30 20 CARTERSVILLE 66 90 65 88 66 / 30 40 20 20 20 COLUMBUS 74 95 74 91 71 / 30 30 30 30 30 GAINESVILLE 70 89 70 84 65 / 30 40 20 30 20 MACON 72 96 72 91 70 / 30 30 20 40 40 ROME 68 92 68 91 66 / 30 40 20 20 10 PEACHTREE CITY 66 91 66 88 66 / 30 30 20 30 30 VIDALIA 74 94 74 88 70 / 30 30 30 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01/41
Hazardous weather outlook, Jun 30, 5:22 AM EDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 AM EDT SAT JUN 30 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 522 AM EDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK SURFACE TROUGH FROM NORTHEAST GEORGIA TO WEST CENTRAL GEORGIA WILL REMAIN NEARLY STATIONARY THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALIZED HEAVY RAIN IS ALSO POSSIBLE WHICH COULD CAUSE BRIEF FLOODING OF SMALL STREAMS AND LOW LYING AREAS. .DISCUSSION... THE WEAK SURFACE TROUGH AND OUTFLOW BOUNDARIES LEFT OVER FROM YESTERDAYS CONVECTION WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. CAPES ARE EXPECTED TO RISE TO OVER 2000 THIS AFTERNOON WITH LIFTED INDICES OF -2 TO -4. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH ABOUT MIDNIGHT TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS ALONG WITH FREQUENT TO NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. THESE THUNDERSTORMS WILL OCCUR JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA. ALSO...WITH THE SLOW MOVEMENT OF THE THUNDERSTORMS...HEAVY RAIN IS POSSIBLE WITH ISOLATED AMOUNTS OF AROUND 2 INCHES POSSIBLE. WHILE WIDESPREAD FLOODING IS NOT EXPECTED...BRIEF LOCALIZED SMALL STREAM FLOODING IS POSSIBLE IN AND AROUND THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BECOME LIKELY AGAIN SUNDAY AND MONDAY AFTERNOON WITH A FEW OF THESE POSSIBLY REACHING SEVERE LEVELS. SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 30, 5:58 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 558 PM EDT SAT JUN 30 2007 GAZ052-302230- 558 PM EDT SAT JUN 30 2007 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN HEARD COUNTY UNTIL 630 PM EDT... AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WARESVILLE...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HEARD COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WARESVILLE...TEXAS AND GLENN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 30, 6:00 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 PM EDT SAT JUN 30 2007 GAZ102-103-302245- 600 PM EDT SAT JUN 30 2007 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN WEBSTER AND STEWART COUNTIES UNTIL 645 PM EDT... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WESTON...MOVING SOUTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WEBSTER AND STEWART COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RICHLAND...PRESTON... WESTON AND DUMAS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 30, 6:15 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT SAT JUN 30 2007 GAZ061-302300- 615 PM EDT SAT JUN 30 2007 ...SIGNIFICANT WEATHER ALERT FOR MARBLE SIZED HAIL AND 50 MPH WINDS IN HANCOCK COUNTY UNTIL 700 PM EDT... AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST NORTHWEST OF SPARTA...MOVING SOUTHEAST AT 10 MPH ALONG HIGHWAY 15. THIS STORM HAS THE POTENTIAL TO PRODUCE MARBLE SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS HANCOCK COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHOULDERBONE...SPARTA...CULVERTON AND JEWELL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 30, 6:26 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 626 PM EDT SAT JUN 30 2007 GAZ066-302315- 626 PM EDT SAT JUN 30 2007 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TROUP COUNTY UNTIL 715 PM EDT... AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF ABBOTTSFORD...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE MARBLE SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS TROUP COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABBOTTSFORD...HARRISONVILLE...LONG CANE...LA GRANGE AND LOUISE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 30, 6:34 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 634 PM EDT SAT JUN 30 2007 GAZ020-021-302315- 634 PM EDT SAT JUN 30 2007 ...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN CHEROKEE AND BARTOW COUNTIES UNTIL 715 PM EDT... AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WHITE...MOVING SOUTHEAST AT 15 MPH. EXPECT FREQUENT LIGHTNING...WIND GUSTS TO 35 MPH AND BRIEF HEAVY DOWNPOURS ACROSS CHEROKEE AND BARTOW COUNTIES...INCLUDING THE CITIES OF PINE LOG...FUNKHOUSER...WHITE...RED TOP MOUNTAIN STATE PARK... CHEROKEE AND HOLLY SPRINGS. BOATERS ON LAKE ALLATOONA SHOULD SEEK SAFE HARBOR NOW. GET OFF OF THE WATER IMMEDIATELY AND WAIT UNTIL THE STORMS HAVE COMPLETELY PASSED BEFORE RETURNING TO THE LAKE.
Special weather statement, Jun 30, 6:36 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 636 PM EDT SAT JUN 30 2007 GAZ062-075-302315- 636 PM EDT SAT JUN 30 2007 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN GLASCOCK AND WARREN COUNTIES UNTIL 715 PM EDT... AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WARRENTON...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GLASCOCK AND WARREN COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORRIS...CEDAR ROCK...WARRENTON... NORWOOD...CAMAK...BASTONVILLE AND GIBSON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:01 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 44 min |
| Jun 29, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett | 49 min |
| Jun 29, 8:40 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 36 min |
| Jun 30, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 29 min |
| Jun 30, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 40 min |
| Jun 30, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.